uu.seUppsala University Publications
Change search
Link to record
Permanent link

Direct link
BETA
Nyström, Kaj
Publications (10 of 88) Show all publications
Berg, J. & Nyström, K. (2018). A unified deep artificial neural network approach to partial differential equations in complex geometries. Neurocomputing, 317, 28-41
Open this publication in new window or tab >>A unified deep artificial neural network approach to partial differential equations in complex geometries
2018 (English)In: Neurocomputing, ISSN 0925-2312, E-ISSN 1872-8286, Vol. 317, p. 28-41Article in journal (Refereed) Published
National Category
Computational Mathematics
Research subject
Mathematics with specialization in Applied Mathematics
Identifiers
urn:nbn:se:uu:diva-362369 (URN)10.1016/j.neucom.2018.06.056 (DOI)
Available from: 2018-08-23 Created: 2018-10-04 Last updated: 2018-10-04Bibliographically approved
Lewis, J. L. & Nyström, K. (2018). Quasi-linear PDEs and low-dimensional sets. Journal of the European Mathematical Society (Print), 20(7), 1689-1746
Open this publication in new window or tab >>Quasi-linear PDEs and low-dimensional sets
2018 (English)In: Journal of the European Mathematical Society (Print), ISSN 1435-9855, E-ISSN 1435-9863, Vol. 20, no 7, p. 1689-1746Article in journal (Refereed) Published
Abstract [en]

In this paper we establish new results concerning boundary Harnack inequalities and the Martin boundary problem, for non-negative solutions to equations of $p$-Laplace type with variable coefficients. The key novelty is that we consider solutions which vanish only on a low-dimensional set $\Sigma$ in $\mathbb R^n$ and this is different compared to the more traditional setting of boundary value problems set in the geometrical situation of a bounded domain in $\mathbb R^n$ having a boundary with (Hausdorff) dimension in the range $[n-1,n)$. We establish our  quantitative and scale-invariant estimates in the context of low-dimensional Reifenberg flat sets.

National Category
Mathematical Analysis
Identifiers
urn:nbn:se:uu:diva-260772 (URN)10.4171/JEMS/797 (DOI)000433038100005 ()
Funder
Göran Gustafsson Foundation for Research in Natural Sciences and Medicine
Available from: 2015-08-24 Created: 2015-08-24 Last updated: 2018-08-17Bibliographically approved
Azzam, J., Hofmann, S., Martell, J. M., Nyström, K. & Toro, T. (2017). A new characterization of chord-arc domains. Journal of the European Mathematical Society (Print), 19(4), 967-981
Open this publication in new window or tab >>A new characterization of chord-arc domains
Show others...
2017 (English)In: Journal of the European Mathematical Society (Print), ISSN 1435-9855, E-ISSN 1435-9863, Vol. 19, no 4, p. 967-981Article in journal (Refereed) Published
Abstract [en]

We show that if Ω⊂Rn+1, n≥1, is a uniform domain (also known as a 1-sided NTA domain), i.e., a domain which enjoys interior Corkscrew and Harnack Chain conditions, then uniform rectifiability of the boundary of Ω implies the existence of exterior corkscrew points at all scales, so that in fact, Ω is a chord-arc domain, i.e., a domain with an Ahlfors-David regular boundary which satisfies both interior and exterior corkscrew conditions, and an interior Harnack chain condition. We discuss some implications of this result for theorems of F. and M. Riesz type, and for certain free boundary problems.

Keywords
Chord-arc domains, NTA domains, 1-sided NTA domains, uniform domains, uniform rectifiability, Carleson measures, harmonic measure, A∞ Muckenhoupt weights
National Category
Mathematical Analysis
Identifiers
urn:nbn:se:uu:diva-226720 (URN)10.4171/JEMS/685 (DOI)000402474800002 ()
Funder
EU, FP7, Seventh Framework Programme, 615112 HAPDEGMTSwedish Research Council
Available from: 2014-06-19 Created: 2014-06-19 Last updated: 2018-09-24Bibliographically approved
Nyström, K. (2017). L2 Solvability of boundary value problems for divergence form parabolic equations with complex coefficients. Journal of Differential Equations, 262(3), 2808-2939
Open this publication in new window or tab >>L2 Solvability of boundary value problems for divergence form parabolic equations with complex coefficients
2017 (English)In: Journal of Differential Equations, ISSN 0022-0396, E-ISSN 1090-2732, Vol. 262, no 3, p. 2808-2939Article in journal (Refereed) Published
Abstract [en]

We consider parabolic operators of the form $$\partial_t+\mathcal{L},\ \mathcal{L}=-\mbox{div}\, A(X,t)\nabla,$$ in$\mathbb R_+^{n+2}:=\{(X,t)=(x,x_{n+1},t)\in \mathbb R^{n}\times \mathbb R\times \mathbb R:\ x_{n+1}>0\}$, $n\geq 1$. We assume that $A$ is a $(n+1)\times (n+1)$-dimensional matrix which is bounded, measurable, uniformly elliptic and complex, and we assume, in addition, that the entries of A are independent of the spatial coordinate $x_{n+1}$ as well as of the time coordinate $t$. For such operators we prove that the boundedness and invertibility of the corresponding layer potential operators are stable on $L^2(\mathbb R^{n+1},\mathbb C)=L^2(\partial\mathbb R^{n+2}_+,\mathbb C)$ under complex, $L^\infty$ perturbations of the coefficient matrix. Subsequently, using this general result, we establish solvability of the Dirichlet, Neumann and Regularity problems for $\partial_t+\mathcal{L}$, by way of  layer potentials and with data in $L^2$,  assuming that the coefficient matrix is a small complex perturbation of either a constant matrix or of a real and symmetric matrix.

National Category
Mathematics
Identifiers
urn:nbn:se:uu:diva-268050 (URN)10.1016/j.jde.2016.11.011 (DOI)000392463200026 ()
Available from: 2015-12-01 Created: 2015-12-01 Last updated: 2017-12-01Bibliographically approved
Nyström, K. & Strömqvist, M. (2017). On the parabolic Lipschitz approximation of parabolic uniform rectifiable sets. Revista matemática iberoamericana, 33(4), 1397-1422
Open this publication in new window or tab >>On the parabolic Lipschitz approximation of parabolic uniform rectifiable sets
2017 (English)In: Revista matemática iberoamericana, ISSN 0213-2230, E-ISSN 2235-0616, Vol. 33, no 4, p. 1397-1422Article in journal (Refereed) Published
Abstract [en]

We prove the existence of big pieces of regular parabolic Lip-schitz graphs for a class of parabolic uniform rectifiable sets satisfying what we call a synchronized two cube condition. An application to the fine properties of parabolic measure is given.

Keywords
Parabolic Lipschitz graph, parabolic uniform rectifiability, big pieces, parabolic measure, caloric measure
National Category
Mathematical Analysis
Identifiers
urn:nbn:se:uu:diva-348942 (URN)10.4171/RMI/976 (DOI)000425897100012 ()
Available from: 2018-04-19 Created: 2018-04-19 Last updated: 2018-04-19Bibliographically approved
Nyström, K. (2017). The A∞-Property of the Kolmogorov Measure. Analysis & PDE, 10(7), 1709-1756
Open this publication in new window or tab >>The A∞-Property of the Kolmogorov Measure
2017 (English)In: Analysis & PDE, ISSN 2157-5045, E-ISSN 1948-206X, Vol. 10, no 7, p. 1709-1756Article in journal (Refereed) Published
Abstract [en]

We consider the Kolmogorov-Fokker-Planck operator K := Sigma(m)(i=1) partial derivative(xixi) + Sigma(m)(i=1) x(i)partial derivative(yi) - partial derivative(t) in unbounded domains of the form Omega={(x,x(m),y,y(m),t) RN+1 vertical bar x(m)>psi(x,y,t)}. Concerning and psi, we assume that Omega is what we call an (unbounded) admissible Lip(K)-domain: psi satisfies a uniform Lipschitz condition, adapted to the dilation structure and the (non-Euclidean) Lie group underlying the operator K, as well as an additional regularity condition formulated in terms of a Carleson measure. We prove that in admissible Lip(K)-domains the associated parabolic measure is absolutely continuous with respect to a surface measure and that the associated Radon-Nikodym derivative defines an A(infinity) weight with respect to this surface measure. Our result is sharp.

Keywords
Kolmogorov equation, ultraparabolic, hypoelliptic, Lipschitz domain, doubling measure, parabolic measure, Kolmogorov measure, A(infinity)
National Category
Mathematical Analysis
Identifiers
urn:nbn:se:uu:diva-335534 (URN)10.2140/apde.2017.10.1709 (DOI)000409094100005 ()
Funder
Göran Gustafsson Foundation for Research in Natural Sciences and Medicine
Available from: 2017-12-08 Created: 2017-12-08 Last updated: 2017-12-08Bibliographically approved
Hofmann, S., Le, P., Maria Martell, J. & Nyström, K. (2017). The weak-A∞ PROPERTY OF HARMONIC AND p-HARMONIC MEASURES IMPLIES UNIFORM RECTIFIABILITY. Analysis & PDE, 10(3), 513-558
Open this publication in new window or tab >>The weak-A∞ PROPERTY OF HARMONIC AND p-HARMONIC MEASURES IMPLIES UNIFORM RECTIFIABILITY
2017 (English)In: Analysis & PDE, ISSN 2157-5045, E-ISSN 1948-206X, Vol. 10, no 3, p. 513-558Article in journal (Refereed) Published
Abstract [en]

Let E subset of Rn+1, n >= 2, be an Ahlfors-David regular set of dimension n. We show that the weak- A 1 property of harmonic measure, for the open set Omega: =Rn+1 \ E, implies uniform rectifiability of E. More generally, we establish a similar result for the Riesz measure, p-harmonic measure, associated to the p-Laplace operator, 1 < p < infinity.

Place, publisher, year, edition, pages
MATHEMATICAL SCIENCE PUBL, 2017
Keywords
harmonic measure and p-harmonic measure, Poisson kernel, uniform rectifiability, Carleson measures, Green function, weak-A(infinity)
National Category
Mathematical Analysis
Identifiers
urn:nbn:se:uu:diva-328276 (URN)10.2140/apde.2017.10.513 (DOI)000403096000001 ()
Available from: 2017-11-13 Created: 2017-11-13 Last updated: 2017-11-13Bibliographically approved
Nyström, K. & Parviainen, M. (2017). Tug-of-war, market manipulation, and option pricing. Mathematical Finance, 27(2), 279-312
Open this publication in new window or tab >>Tug-of-war, market manipulation, and option pricing
2017 (English)In: Mathematical Finance, ISSN 0960-1627, E-ISSN 1467-9965, Vol. 27, no 2, p. 279-312Article in journal (Refereed) Published
Abstract [en]

We develop an option pricing model based on a tug-of-war game. This two-playerzero-sum stochastic differential game is formulated in the context of a multidimen-sional financial market. The issuer and the holder try to manipulate asset price pro-cesses in order to minimize and maximize the expected discounted reward. We provethat the game has a value and that the value function is the unique viscosity solutionto a terminal value problem for a parabolic partial differential equation involving thenonlinear and completely degenerate infinity Laplace operator.

Keywords
infinity Laplace, nonlinear parabolic partial differential equation, option pricing, stochastic differential game, tug-of-war
National Category
Mathematics
Identifiers
urn:nbn:se:uu:diva-214209 (URN)10.1111/mafi.12090 (DOI)000397560600001 ()
Available from: 2014-01-08 Created: 2014-01-08 Last updated: 2017-05-16Bibliographically approved
Castro, A., Nyström, K. & Sande, O. (2016). Boundedness of single layer potentials associated to divergence form parabolic equations with complex coefficients. Calculus of Variations and Partial Differential Equations, 55(5), Article ID 124.
Open this publication in new window or tab >>Boundedness of single layer potentials associated to divergence form parabolic equations with complex coefficients
2016 (English)In: Calculus of Variations and Partial Differential Equations, ISSN 0944-2669, E-ISSN 1432-0835, Vol. 55, no 5, article id 124Article in journal (Refereed) Published
Abstract [en]

We consider parabolic operators of the form $$\partial_t+\mathcal{L},\ \mathcal{L}:=-\mbox{div}\, A(X,t)\nabla,$$ in$\mathbb R_+^{n+2}:=\{(X,t)=(x,x_{n+1},t)\in \mathbb R^{n}\times \mathbb R\times \mathbb R:\ x_{n+1}>0\}$, $n\geq 1$. We assume that $A$ is an $(n+1)\times (n+1)$-dimensional matrix which is bounded, measurable, uniformly elliptic and complex, and we assume, in addition, that the entries of A are independent of the spatial coordinate $x_{n+1}$ as well as of the time coordinate $t$. We prove that the boundedness of associated single layer potentials, with data in $L^2$, can be reduced to two crucial estimates (Theorem \ref{th0}), one being a square function estimate involving the single layer potential. By establishing a local parabolic Tb-theorem for square functions we are then able to verify the two  crucial estimates in the case of real, symmetric operators (Theorem \ref{th2}). Our results are crucial when addressing the solvability of the classical Dirichlet, Neumann and Regularity problems for the operator $\partial_t+\mathcal{L}$ in $\mathbb R_+^{n+2}$, with $L^2$-data on $\mathbb R^{n+1}=\partial\mathbb R_+^{n+2}$, and by way of layer potentials.

National Category
Mathematics
Identifiers
urn:nbn:se:uu:diva-266835 (URN)10.1007/s00526-016-1058-8 (DOI)000386708700016 ()
Available from: 2015-11-11 Created: 2015-11-11 Last updated: 2017-12-01Bibliographically approved
Nyström, K. & Sande, O. (2016). Extension properties and boundary estimates for a fractional heat operator. Nonlinear Analysis, 140, 29-37
Open this publication in new window or tab >>Extension properties and boundary estimates for a fractional heat operator
2016 (English)In: Nonlinear Analysis, ISSN 0362-546X, E-ISSN 1873-5215, Vol. 140, p. 29-37Article in journal (Refereed) Published
Abstract [en]

The square root of the heat operator $\sqrt{\partial_t-\Delta}$, can be realized as the Dirichlet to Neumann map of the heat extension of data on $\mathbb R^{n+1}$ to $\mathbb R^{n+2}_+$. In this note we obtain similar characterizations for general fractional powers of the heat operator, $(\partial_t-\Delta)^s$, $s\in (0,1)$. Using the characterizations we derive properties and boundary estimates for parabolic integro-differential equations from purely local arguments in the extension problem.

National Category
Mathematics
Identifiers
urn:nbn:se:uu:diva-266836 (URN)10.1016/j.na.2016.02.027 (DOI)000375484000003 ()
Available from: 2015-11-11 Created: 2015-11-11 Last updated: 2017-12-01Bibliographically approved
Organisations

Search in DiVA

Show all publications